Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Upping sertraline dose

(7 Posts)
FaithLoveandGrace Mon 15-Dec-14 10:42:52

Hi all, just wondering what people's experience of upping sertraline dose is? I've been on 50mg and this morning GP upped my dose to 100mg. When I first started taking 50mg I felt incredibly sick, had insomnia and just couldn't concentrate. Does it get worse (in your experience) when upping or is it pretty similar to when you started? Only have a week left in work so hoping it all eases after Christmas before I get back to it all.

Kittykat7 Mon 15-Dec-14 13:37:47

I find on increasing increasing it's best to go up by 25mg for a few weeks then increase to the 50mg to get to the 100mg dose. I found going from 50-100mg I had a headache, felt anxious & my heart raced. I also got twitches in my face & had night sweats.

FaithLoveandGrace Mon 15-Dec-14 14:04:17

Thanks kitty. I took 100mg this morning and now feel horrendously sick. Not sure if it's just in my mind though! Problem is they've given me 100mg tablets so I'm not sure how I could cut down the dose for a few weeks?

MouseandChops1 Mon 15-Dec-14 14:10:13

Hi faith, I upped my dose to 100mg 8 weeks ago and I too felt very nauseous, more anxious and a bit detached for about a week. It did improve symptom wise, peppermint tea worked well for the nausea. Good luck

Pandora37 Mon 15-Dec-14 16:28:13

I had nausea and diarrhoea when I first started sertraline but I found I didn't have any at all when I upped it to 100mg. The only thing I really noticed was a bit of increased anxiety. Could you split it in half and take half in the morning and half at night?

Kittykat7 Tue 16-Dec-14 14:43:58

There is a score in the middle that would break it in 1/2. You can buy a pill cuter so cut one 1/2 in 1/2 again. Take the 50mg (larger piece & the 25mg (one small piece) for about 2 weeks then Increase to the 100mg dose.

Mollymoofer Fri 19-Dec-14 20:32:00

I didn't experience any major increase in side effects but I do feel it took a few months before I felt the benefit.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now